MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29986
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = manager.Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, in the middle of an interventional procedure of the superficial femoral artery, the hub of a flexor ansel guiding sheath separated from the sheath upon removal of another manufacturer's stent catheter.Access was obtained in the left common femoral artery.The dilator was not in place at the time of hub separation; although, an unknown wire guide was in the lumen along with the other manufacturer's stent catheter.The patient is reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, in the middle of an interventional procedure of the superficial femoral artery, the hub of a flexor ansel guiding sheath separated from the sheath upon removal of another manufacturer's stent catheter.Access was obtained in the left common femoral artery.The dilator was not in place at the time of hub separation; although, an unknown wire guide was in the lumen along with the other manufacturer's stent catheter.The patient is reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control was conducted during the investigation, as well as a visual inspection of the complaint device.The complaint device was returned with biomatter present.The silicone valve was dislocated from the check-flo assembly and the end hole was significantly out of round.No other damage was noted.A document-based investigation evaluation was performed.No related non-conformances were found.There has been one other complaint on this lot number from the same facility.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu states: "in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath."; "all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage."; & "when inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position." the ifu also instructs: "avoid applying traction to hub during removal." & ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be determined; however, it is possible that the silicone valve was dislodged by the stent catheter during its attempted removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9765640
Report Number1820334-2020-00491
Device Sequence Number10934703
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)220503(10)9713079
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberG29986
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Device Lot Number9713079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SES STENT CATHETER